Alert archive / Indiana / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 30, 2017, 4:12 PM EDT for Noble County, Indiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 30, 2017, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Northern Indiana
County Noble County, IN
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
757
WWUS83 KIWX 302012
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
412 PM EDT FRI JUN 30 2017
INZ008-009-017-018-302100-
Noble-Whitley-Allen-De Kalb-
412 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLEN...
SOUTHEASTERN NOBLE...NORTHEASTERN WHITLEY AND SOUTHWESTERN DE KALB
COUNTIES...
At 412 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tri-lakes to near Churubusco to 9
miles west of Fort Wayne. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Fort Wayne, Auburn, Kendallville, Garrett, Huntertown, Avilla,
Churubusco, Grabill, Leo-cedarville, Swan, Concord, Altona, Butler
Center, Saint Johns, Merriam, Blue Lake, Big Lake, Laotto, Arcola and
Lake Everett.
This includes the following highways...
Interstate 469 between mile markers 25 and 30.
Interstate 69 in Indiana between mile markers 309 and 330.
Seek shelter until these storms pass.
LAT...LON 4109 8537 4117 8540 4128 8551 4146 8521
4133 8494 4115 8492
TIME...MOT...LOC 2012Z 245DEG 22KT 4130 8548 4120 8534 4111 8531
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:50 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 30, 2:50 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 250 PM EDT Fri Jun 30 2017 .SYNOPSIS... Issued at 250 PM EDT Fri Jun 30 2017 Numerous showers and storms will continue through the evening. A few of these storms may be strong to severe with isolated damaging winds and small hail. Heavy rain and flooding are also possible given rain amounts from last night. Storms will gradually taper off later tonight though a few showers may be possible through Saturday. Less humid conditions are expected over the weekend with seasonable temperatures. The chance for rain and storms will return early next week. && .SHORT TERM...(This Evening through Saturday) Issued at 250 PM EDT Fri Jun 30 2017 Convection starting a bit earlier than expected this afternoon but otherwise not too many changes to the forecast from previous discussions. SPC/RAP mesoanalysis shows MLCAPE values around 1500 J/kg nosing into our SW zones with surface dewpoints in the low 70s. This instability is almost entirely uncapped and widespread convection is unfolding along broad region of confluence as a result. Effective shear struggling to get above 25 kts but is starting to climb as shortwave approaches the area. This combination of high moisture, moderate instability, and some weak shear/flow aloft will continue to support the threat for isolated damaging wind gusts and small hail through the evening hours. Of much greater concern is the heavy rain and potential flooding threat. Widespread convection (training in some spots) with PW values climbing above 1.8 inches and 850mb dewpoints around 16C will support pockets of heavy rain through the evening. Normally this wouldn't be too much of a concern but will likely cause more issues given rain last night. Latest HRRR and RAP13 still suggesting some potential for more organized/sustained updrafts early this evening (through 00Z) as shortwave approaches and wind/shear increase but still think flooding is main concern with just an isolated wind threat. Expect precip to gradually wind down from 00-06Z as instability wanes and this initial region of convergence shifts east. That being said...could still be an isolated shower through Sat morning (especially in the east) as main trough axis passes. Models (including hi-res CAMs) still show potential for a few afternoon showers tomorrow with some residual moisture and cooling aloft. Not expecting anything strong/severe though and coverage should remain low. && .LONG TERM...(Saturday Night through Friday) Issued at 250 PM EDT Fri Jun 30 2017 Not much value added to long term forecast with focus on near-term convection and a high degree of unpredictability heading into next week. Sunday still expected to be mainly dry though did add some low chance PoPs late in the afternoon for our northern counties with NAM and GFS insistent on some isentropic ascent/warm frontogenesis in right entrance region of decent upper jet streak swinging through the Great Lakes. Slight uptick in low level theta-e with upstream moisture plume advected in by westerly flow but moisture quality is still not great and not expecting large coverage or any strong updrafts. Chances persist into Sunday night. Forecast confidence remains low for next week with frontal boundary stalled over the region, increasing moisture/instability to the south, and potential for one or more small scale waves to ripple through the region. Deterministic models continue to offer varying solutions from run to run, unfortunately requiring blanket low chance PoPs for much of the period. Does look like a decent chance of rain/storms sometime late Tue/Wed but confidence in exact timing and track of parent shortwave is very low. Currently appears dry Thu with another cold front arriving sometime late in the week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 152 PM EDT Fri Jun 30 2017 A low pressure system will drag a cold front through the TAF sites tonight. Scattered ongoing showers and thunderstorms will become more numerous through the early evening hours, especially at KFWA as a result of some of the leftover outflow boundaries from last night, and afternoon instability. Within thunderstorms, we could see some gusty winds and drops in visibility due to heavy rain. Kept KSBN MVFR or better through the overnight as conditions look more supportive of storms further east-and the front moves through KSBN earlier. Felt confident going with IFR for KFWA within thunderstorms as an earlier storm went through that led to visibilities of around 2 miles. Have a tempo group to account for this at this point. May modify to a prevailing group if things become widespread, which some models indicate may occur. With abundant moisture in the air and rainfall/storms in the area, opted to include a period of BR at KFWA later tonight. We could see ceilings drop below 2000 during this time. Once the cold front moves through late tonight/early Saturday I suspect it will clear out, and winds will shift to the west. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...AGD AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 30, 4:14 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 414 AM EDT Fri Jun 30 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 414 AM EDT Fri Jun 30 2017 /314 AM CDT Fri Jun 30 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms this afternoon into this evening. Isolated severe thunderstorms will be possible with the primary threats damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a low chance for thunderstorms on Saturday. Severe thunderstorms are not expected at this time. There are periodic chances for thunderstorms next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any strong winds or hail reports this afternoon into this evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-010815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 414 AM EDT Fri Jun 30 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms this afternoon into this evening. Isolated strong to severe thunderstorms will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms Saturday. Severe thunderstorms are not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Jun 30, 3:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN HUNTINGTON 40.88N 85.51W
06/30/2017 M1.01 INCH HUNTINGTON IN PUBLIC
1.01" IN LAST TWO HOURS.
&&
CRSpecial weather statement, Jun 30, 3:35 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Northern Indiana
335 PM EDT FRI JUN 30 2017
INZ025-026-032-033-302030-
Huntington-Blackford-Wells-Grant-
335 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...WESTERN
BLACKFORD...SOUTHEASTERN HUNTINGTON AND SOUTHWESTERN WELLS
COUNTIES...
At 335 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Van Buren to near Fairmount to near
Elwood. Movement was northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Marion, Bluffton, Hartford City, Gas City, Upland, Fairmount,
Montpelier, Jonesboro, Van Buren, Matthews, Warren, Fowlerton,
Shamrock Lakes, Poneto, Mcnatts, Landess, Wellsburg, Liberty Center,
Mount Zion and Buckeye.
This includes Interstate 69 in Indiana between mile markers 252 and
275.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4055 8565 4069 8555 4074 8519 4049 8528
4038 8541 4038 8585
TIME...MOT...LOC 1935Z 222DEG 36KT 4068 8553 4035 8571 4021 8583
MARSILILocal storm report, Jun 30, 3:39 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLOOD 1 NNW BOWERSTOWN 40.90N 85.45W
06/30/2017 HUNTINGTON IN PUBLIC
STATIONS READING BETWEEN 0.5" AND 1.25" IN
THIS AREA.
&&
CRLocal storm report, Jun 30, 3:53 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 W HILLSDALE 41.93N 84.69W
06/30/2017 M0.50 INCH HILLSDALE MI TRAINED SPOTTER
&&
MCDSpecial weather statement, Jun 30, 4:09 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Northern Indiana
409 PM EDT FRI JUN 30 2017
INZ017-018-025>027-032>034-OHZ015-302130-
Whitley-Jay-Huntington-Blackford-Adams-Allen-Wells-Grant-Paulding-
409 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ALLEN...EASTERN
GRANT...SOUTHEASTERN WHITLEY...BLACKFORD...EASTERN HUNTINGTON...
WELLS...ADAMS...WESTERN JAY AND SOUTHWESTERN PAULDING COUNTIES...
At 409 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Fort Wayne to Markle to
near Matthews. Movement was east at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Fort Wayne, New Haven, Bluffton, Decatur, Portland, Hartford City,
Gas City, Berne, Upland, Ossian, Dunkirk, Montpelier, Woodburn,
Redkey, Geneva, Monroeville, Markle, Van Buren, Monroe and Pennville.
This includes the following highways...
Interstate 469 between mile markers 0 and 25.
Interstate 69 in Indiana between mile markers 252 and 261, and
between mile markers 274 and 309.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4038 8522 4038 8561 4083 8542 4108 8541
4120 8475 4099 8477 4099 8480 4089 8480
4037 8502 4033 8522
TIME...MOT...LOC 2009Z 256DEG 21KT 4103 8533 4085 8534 4034 8556
MARSILISpecial weather statement, Jun 30, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
412 PM EDT FRI JUN 30 2017
INZ008-009-017-018-302100-
Noble-Whitley-Allen-De Kalb-
412 PM EDT FRI JUN 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALLEN...
SOUTHEASTERN NOBLE...NORTHEASTERN WHITLEY AND SOUTHWESTERN DE KALB
COUNTIES...
At 412 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Tri-lakes to near Churubusco to 9
miles west of Fort Wayne. Movement was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Fort Wayne, Auburn, Kendallville, Garrett, Huntertown, Avilla,
Churubusco, Grabill, Leo-cedarville, Swan, Concord, Altona, Butler
Center, Saint Johns, Merriam, Blue Lake, Big Lake, Laotto, Arcola and
Lake Everett.
This includes the following highways...
Interstate 469 between mile markers 25 and 30.
Interstate 69 in Indiana between mile markers 309 and 330.
Seek shelter until these storms pass.
LAT...LON 4109 8537 4117 8540 4128 8551 4146 8521
4133 8494 4115 8492
TIME...MOT...LOC 2012Z 245DEG 22KT 4130 8548 4120 8534 4111 8531
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:42 PM EDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Jun 29, 8:57 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Pulaski, White | 48 min |
| Jun 29, 10:35 PM EDT | Special Weather Statement | IWX | Kosciusko, Noble | 40 min |
| Jun 29, 10:39 PM EDT | Special Weather Statement | IWX | Pulaski, White | 36 min |
| Jun 29, 11:15 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 45 min |
| Jun 30, 12:22 AM EDT | Areal Flood Advisory | IWX | Huntington, Whitley | 53 min |
| Jun 30, 1:37 AM EDT | Areal Flood Advisory | IWX | Blackford, Grant, Wells | 53 min |
| Jun 30, 7:04 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 53 hr |
| Jun 30, 1:36 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 24 min |
| Jun 30, 2:00 PM EDT | Special Weather Statement | IWX | Pulaski | 30 min |
| Jun 30, 2:08 PM EDT | Special Weather Statement | IWX | Wabash, Whitley | 37 min |
| Jun 30, 2:19 PM EDT | Special Weather Statement | IWX | Allen | 26 min |
| Jun 30, 2:39 PM EDT | Special Weather Statement | IWX | Whitley | 36 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Wabash, Whitley | 5 hr |
| Jun 30, 3:05 PM EDT | Special Weather Statement | IWX | Grant, Miami, Wabash | 25 min |
| Jun 30, 3:08 PM EDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 30, 3:27 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 48 min |
| Jun 30, 3:35 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 55 min |
| Jun 30, 4:00 PM EDT | Flash Flood Warning | IWX | Huntington, Wabash | 4 hr |
| Jun 30, 4:09 PM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, Jay, Wells | 81 min |
| Jun 30, 4:33 PM EDT | Special Weather Statement | IWX | Allen | 42 min |
| Jun 30, 5:01 PM EDT | Special Weather Statement | IWX | Adams, Jay | 59 min |
| Jun 30, 5:10 PM EDT | Areal Flood Advisory | IWX | Adams, Wells | 4 hr |
| Jun 30, 6:34 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 29 hr |
| Jun 30, 1:14 AM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Paulding | 61 min |
| Jun 30, 2:10 PM EDT | Special Weather Statement | IWX | Paulding | 35 min |
| Jun 30, 2:46 PM EDT | Special Weather Statement | IWX | Henry | 29 min |
| Jun 30, 2:52 PM EDT | Areal Flood Advisory | IWX | Defiance, Henry, Paulding, Putnam | 5 hr |
| Jun 30, 3:48 PM EDT | Flash Flood Warning | IWX | Defiance, Henry, Paulding, Putnam | 6 hr |
| Jun 30, 3:11 PM EDT | Special Weather Statement | IWX | Hillsdale | 64 min |
Nearby
Special Weather Statements in Indiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.